Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 266, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2018, 8:04 PM CDT for Carroll County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2018, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 5, 2018, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carroll County, TN
The radar
The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2266 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:01 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 5, 7:01 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
701 PM CDT Thu Jul 5 2018
.UPDATE...
Updated to include 00Z aviation discussion below.
&&
.PREV DISCUSSION... /issued 516 PM CDT Thu Jul 5 2018/
UPDATE...
Update to increase pops across northeast Mississippi for this
evening.
&&
.DISCUSSION...
A subtle shortwave was undercutting an upper level ridge of high
pressure extending across the Middle Mississippi and Ohio Valleys.
This shortwave has initiated convection across south-central
Tennessee this afternoon and will spread from east to west across
mainly the southern half of the forecast area this evening. Latest
mesoanalysis suggests a strongly unstable but weakly sheared
environment. This should support the potential for a few
microbursts with damaging winds with any of the strongest storms
this afternoon and evening. Convective coverage should diminish
later tonight areawide.
Updated to increase pops across the southern half of the forecast
area. Updated forecast and grid products have been sent.
JLH
&&
.PREV DISCUSSION... /issued 334 PM CDT Thu Jul 5 2018/
Current heat index values range from 110 to about 95. The heat
index values lower than 105 are generally in parts of north
Mississippi, so cancelled advisory from much of north Mississippi.
The heat and humid will continue tomorrow however, a frontal
system moves into the area and brings a clouds and a good chance
of precipitation to the Mid-South. Expecting heat index values on
Friday only to reach into the low 100s in some locations most will
be in the 90s.
On Saturday after the frontal system passes south of Memphis the
northwest part of the area will be cooler and dry. However, there
are still some chances of rain in the southeastern part of the
county warning area as the "polar" air mass does push far enough
south to clear out the entire Mid-South from having a chance of
showers.
By Sunday we return to more humid summer type weather with a
chance of rain through most of next week. TLSJr
&&
.AVIATION...
/00z TAFs/
VFR conds are expected over the next 24 hours. The lone exception
will be MKL, where light fog may bring VSBY down to MVFR overnight.
A cold front will push through the Mid-South overnight, but
only clouds will accompany the boundary. Winds will shift to the
north behind the front by early morning.
Chances for thunderstorms will be possible again by early tomorrow
afternoon, as hot and humid conditions will continue. MVFR CIGs
and VSBYs will be possible with the heaviest storms, but coverage
on station is still too uncertain to warrant anything more than
VCTS at this time.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Lawrence-Randolph.
Excessive Heat Warning until 8 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
Pemiscot.
MS...Heat Advisory until 8 PM CDT this evening for Benton MS-DeSoto-
Marshall-Tate.
Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
Tunica.
TN...Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-Obion-
Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 5, 3:36 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 336 PM CDT Thu Jul 5 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 336 PM CDT Thu Jul 5 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Excessive Heat Warning and a Heat Advisory are out for portions of the Mid-South through this evening. The warning is for mainly west of the Mississippi River. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 5, 5:38 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
538 PM CDT THU JUL 5 2018
MSZ006-TNZ092-052315-
Tishomingo MS-Hardin TN-
538 PM CDT THU JUL 5 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Northwestern Tishomingo County in northeastern Mississippi...
Southern Hardin County in southwestern Tennessee...
At 538 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Walnut Grove, or 16 miles northeast of J P Coleman
State Park, moving west at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Tishomingo and southern Hardin Counties should
monitor this storm closely.
LAT...LON 3501 8820 3493 8816 3489 8837 3500 8836
3500 8838 3514 8837 3515 8798 3501 8799
TIME...MOT...LOC 2238Z 083DEG 31KT 3507 8793Special weather statement, Jul 5, 6:10 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
610 PM CDT THU JUL 5 2018
MSZ005-006-TNZ053-055-091-092-060000-
Tishomingo MS-Alcorn MS-Chester TN-Decatur TN-McNairy TN-Hardin TN-
610 PM CDT THU JUL 5 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
Northern Tishomingo County in northeastern Mississippi...
Northern Alcorn County in northeastern Mississippi...
Southern Chester County in southwestern Tennessee...
Southwestern Decatur County in Middle Tennessee...
McNairy County in southwestern Tennessee...
Hardin County in southwestern Tennessee...
At 610 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from Decaturville to near Midway. Movement was west at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Tishomingo...northern Alcorn...southern Chester...
southwestern Decatur...McNairy and Hardin Counties should monitor
this storm closely.
LAT...LON 3501 8810 3501 8820 3491 8814 3486 8882
3499 8882 3500 8879 3526 8878 3534 8880
3543 8880 3542 8806
TIME...MOT...LOC 2310Z 087DEG 33KT 3559 8814 3469 8814Local storm report, Jul 5, 7:20 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG FALKNER 34.85N 88.93W
07/05/2018 TIPPAH MS TRAINED SPOTTER
TREES DOWN NEAR THE INTERSECTION OF COUNTY ROADS 506 AND
200. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Jul 5, 7:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG PARIS LANDING STATE PAR 36.44N 88.08W
07/05/2018 HENRY TN PARK/FOREST SRVC
THREE LARGE OAK TREES DOWN BEHIND THE POOL AT PARIS
LANDING. PENNY SIZED HAIL FELL AS WELL.
&&
AJCSpecial weather statement, Jul 5, 8:01 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Memphis TN 801 PM CDT THU JUL 5 2018 TNZ089-060130- Fayette TN- 801 PM CDT THU JUL 5 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT FOR... Southern Fayette County in southwestern Tennessee... At 801 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Lagrange, or 19 miles southwest of Bolivar, moving west at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southern Fayette County should monitor this storm closely. LAT...LON 3500 8920 3499 8964 3524 8964 3517 8919 TIME...MOT...LOC 0101Z 092DEG 28KT 3509 8927
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 41 min |
| Jul 5, 8:01 PM CDT | Special Weather Statement | MEG | Fayette | 29 min |
| Jul 5, 8:43 PM CDT | Special Weather Statement | MEG | Shelby | 47 min |
| Jul 5, 8:53 PM CDT | Special Weather Statement | MEG | Gibson | 52 min |
| Jul 5, 9:09 PM CDT | Special Weather Statement | MEG | Shelby | 51 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Madison | 45 min |
| Jul 5, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 30 min |
| Jul 5, 9:32 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 43 min |
| Jul 5, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 41 min |
| Jul 5, 9:45 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 45 min |
| Jul 5, 10:03 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 21 min |
| Jul 6, 12:29 AM CDT | Special Weather Statement | MEG | Fayette | 46 min |
| Jul 6, 11:43 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 32 min |
| Jul 6, 12:57 PM CDT | Special Weather Statement | MEG | Crockett, Madison | 33 min |
| Jul 6, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Madison | 42 min |
| Jul 6, 1:11 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 49 min |
| Jul 6, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 50 min |
| Jul 6, 1:40 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 50 min |
| Jul 6, 1:57 PM CDT | Areal Flood Advisory | MEG | Crockett, Madison | 2 hr |
| Jul 6, 2:12 PM CDT | Flash Flood Warning | MEG | McNairy | 2 hr |
| Jul 6, 2:23 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 37 min |
| Jul 6, 2:30 PM CDT | Special Weather Statement | MEG | McNairy | 30 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | MEG | Weakley | 46 min |
| Jul 6, 4:34 PM CDT | Special Weather Statement | MEG | Weakley | 41 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | MEG | Gibson | 24 min |
| Jul 6, 6:37 PM CDT | Special Weather Statement | MEG | Henry | 23 min |
| Jul 6, 6:59 PM CDT | Special Weather Statement | MEG | Carroll | 31 min |
| Jul 6, 2:22 PM CDT | Special Weather Statement | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 23 min |
| Jul 6, 2:48 PM CDT | Special Weather Statement | MEG | Benton, Tippah, Union | 42 min |
| Jul 6, 2:51 PM CDT | Special Weather Statement | MEG | Prentiss | 39 min |
| Jul 6, 2:55 PM CDT | Special Weather Statement | MEG | DeSoto | 20 min |
| Jul 6, 3:15 PM CDT | Special Weather Statement | MEG | Tate | 30 min |
| Jul 6, 3:20 PM CDT | Special Weather Statement | MEG | Monroe | 40 min |
| Jul 6, 3:26 PM CDT | Special Weather Statement | MEG | Itawamba | 34 min |
| Jul 6, 3:30 PM CDT | Special Weather Statement | MEG | Lafayette, Lee, Pontotoc | 30 min |
| Jul 6, 3:40 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 50 min |
| Jul 6, 3:44 PM CDT | Special Weather Statement | MEG | Panola | 31 min |
| Jul 6, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 40 min |
| Jul 6, 4:25 PM CDT | Special Weather Statement | MEG | Yalobusha | 50 min |
| Jul 6, 4:37 PM CDT | Special Weather Statement | MEG | Calhoun | 8 min |
| Jul 6, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| Jul 5, 10:15 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 8 min |
| Jul 6, 12:10 AM CDT | Special Weather Statement | MEG | Poinsett | 50 min |
| Jul 6, 1:01 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 44 min |
| Jul 6, 1:45 PM CDT | Special Weather Statement | MEG | Crittenden | 45 min |
| Jul 6, 1:48 PM CDT | Special Weather Statement | MEG | Poinsett | 42 min |
| Jul 6, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 37 min |
| Jul 6, 2:11 PM CDT | Special Weather Statement | MEG | Cross | 34 min |
| Jul 6, 5:06 PM CDT | Special Weather Statement | MEG | Randolph | 39 min |
| Jul 6, 5:18 PM CDT | Special Weather Statement | MEG | Lawrence | 27 min |
| Jul 6, 5:31 PM CDT | Special Weather Statement | MEG | Craighead | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.